Previous |  Up |  Next


mathematical programs with vanishing constraints; mathematical programs with equilibrium constraints; first-order optimality conditions; second-order optimality conditions
We consider a special class of optimization problems that we call Mathematical Programs with Vanishing Constraints, MPVC for short, which serves as a unified framework for several applications in structural and topology optimization. Since an MPVC most often violates stronger standard constraint qualification, first-order necessary optimality conditions, weaker than the standard KKT-conditions, were recently investigated in depth. This paper enlarges the set of optimality criteria by stating first-order sufficient and second-order necessary and sufficient optimality conditions for MPVCs.
[1] W.  Achtziger, C.  Kanzow: Mathematical programs with vanishing constraints: Optimality conditions and constraint qualifications. Math. Program (to appear). MR 2386163
[2] M. S.  Bazaraa, H. D.  Sherali, and C. M.  Shetty: Nonlinear Programming. Theory and Algorithms. 2nd edition. John Wiley & Sons, Hoboken, 1993. MR 2218478
[3] M. L.  Flegel, C.  Kanzow: A direct proof for $M$-stationarity under MPEC-ACQ for mathematical programs with equilibrium constraints. In: Optimization with Multivalued Mappings: Theory, Applications and Algorithms, S. Dempe, V. Kalashnikov (eds.), Springer-Verlag, New York, 2006, pp. 111–122. MR 2243539
[4] C.  Geiger, C.  Kanzow: Theorie und Numerik restringierter Optimierungsaufgaben. Springer-Verlag, Berlin, 2002. (German)
[5] T.  Hoheisel, C.  Kanzow: On the Abadie and Guignard constraint qualification for mathematical programs with vanishing constraints. Optimization (to appear). MR 2561810
[6] T.  Hoheisel, C.  Kanzow: Stationary conditions for mathematical programs with vanishing constraints using weak constraint qualifications. J.  Math. Anal. Appl. 337 (2008), 292–310. DOI 10.1016/j.jmaa.2007.03.087 | MR 2356071
[7] Z.-Q.  Luo, J.-S.  Pang, and D.  Ralph: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge, 1997. MR 1419501
[8] O. L.  Mangasarian: Nonlinear Programming. McGraw-Hill Book Company, New York, 1969. MR 0252038 | Zbl 0194.20201
[9] J. V.  Outrata: Optimality conditions for a class of mathematical programs with equilibrium constraints. Math. Oper. Res. 24 (1999), 627–644. DOI 10.1287/moor.24.3.627 | MR 1854246 | Zbl 1039.90088
[10] J. V.  Outrata, M. Kočvara, and J. Zowe: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints. Nonconvex Optimization and its Applications. Kluwer, Dordrecht, 1998.
[11] H.  Scheel, S.  Scholtes: Mathematical programs with complementarity constraints: Stationarity, optimality, and sensitivity. Math. Oper. Res. 25 (2000), 1–22. DOI 10.1287/moor. | MR 1854317
[12] S. Scholtes: Convergence properties of a regularization scheme for mathematical programs with complementarity constraints. SIAM J. Optim. 11 (2001), 918–936. DOI 10.1137/S1052623499361233 | MR 1855214 | Zbl 1010.90086
[13] S.  Scholtes: Nonconvex structures in nonlinear programming. Oper. Res. 52 (2004), 368–383. DOI 10.1287/opre.1030.0102 | MR 2066033 | Zbl 1165.90597
[14] J. J.  Ye: Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints. J.  Math. Anal. Appl. 307 (2005), 350–369. DOI 10.1016/j.jmaa.2004.10.032 | MR 2138995 | Zbl 1112.90062
Partner of
EuDML logo